|Concerning Hairless Mike
Sep 16, 1999
Hate to be an armchair quarterback, but regarding Mike's problem with hair fallout, might I submit to you my partner's experience. His hair fallout increased drastically while on Sustiva. Also, were you not concerned that Mike switched meds from Crixivan, Zerit and Epivir to Sustiva, Zerit and Epivir. Would you not recommend a switch in antivirals when switching to Sustiva.
Sign me, Curious Quarterback
| Response from Dr. Cohen
Thanks for the commentary.
As for worsening hair loss after a switch to sustiva - this is a bit of a surprise. It certainly has not been described by too many others that I've heard about - but we are still learning. Of course - it may be that your partner had hair fallout due to some other aspect of the treatment?
As for the switch - if you are making a switch of one effective drug for another while the viral load is suppressed (like below 50 copies) - then just changing one drug is enough. Since the other meds in the combo are also likely to be working - based on the suppressed viral load. So that if the Zerit/d4T and epivir/3tc were working with the Crix, then they should also work with the Sustiva. And results of "switch" studies done with a viral load below 50 at the time of the switch have been pretty reassuring on this point.
However - if the viral load were coming UP, implying that the regimen was not working - then you would absolutely want to make a change to not only the Sustiva - but also to the rest of the combo. Since there - you can assume that resistance had occured to at least one of the meds - and the first to "go" is often 3tc - so the 3tc was no longer as potent as you'd want it to be when making a switch. Hopefully with Mike - his viral load was suppressed. As were his hair follicles...
Hope that clarifies. CC
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Anal Fingering Worried I Have HIV
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Fatigue After Condom Leak Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
- Penis Discharge After Foreplay Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.